MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FST FIX FLX REV CRVD INSRTR BNDR CANN ST; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. FST FIX FLX REV CRVD INSRTR BNDR CANN ST; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72205325
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that before a meniscus repair surgery, the plastic packaging of the fast-fix flex was found to be melted when the box was opened, and the sterile pouch was compromised.The procedure was performed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned with original packaging with the batch number of the complaint on the label.The outer box has no defect.The outer tyvek pouch has been opened.The inner and outer trays are warped and deformed from heat exposure.A functional evaluation was performed on the returned device and found that the inner tyvek tray will not separate from the inner tray therefore the device is inaccessible.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging process revealed that the operator should inspect both sides of the pouch or tray for seal defects and in the pouch integrity a definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (improper storage).Based on this investigation, the need for corrective action is not indicated.

Brand Name
FST FIX FLX REV CRVD INSRTR BNDR CANN ST
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23451467
Report Number1219602-2025-02706
Device Sequence Number8073750
Product Code GAT
UDI-Device Identifier00885556780800
UDI-Public885556780800
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K203393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205325
Device Lot Number2182699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown